Alert archive / New Mexico / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 222, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 15, 2010, 5:00 PM MDT for Eddy County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2010, 5:00 PM MDT (23:00 UTC)
- Expired
- Jul 15, 2010, 6:00 PM MDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 12:52 PM MDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 15, 12:52 PM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 152 PM CDT THU JUL 15 2010 .DISCUSSION... THE APEX OF A BROAD EXPANSIVE UPPER LEVEL RIDGE STRETCHING E-W ACROSS THE SOUTHERN US STATES WILL GRADUALLY BUILD ACROSS THE FOUR CORNERS AREA TONIGHT AND FRIDAY...MAINTAINING THE EASTWARD EXTENSION OF THIS RIDGE OVER WEST TEXAS AND SOUTHEAST NEW MEXICO. THE BEST CHANCES FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS TODAY AND ON FRIDAY WILL OCCUR ALONG AN INSTABILITY/MOISTURE AXIS ORIENTED ACROSS SOUTHEAST NEW MEXICO AND INTO THE NORTHERN PERMIAN BASIN AS CURRENTLY DEPICTED ON WATER VAPOR IMAGERY. TONIGHT/S CONVECTION WILL ALSO LIKELY BECOME ENHANCED BY LEFTOVER OUTFLOW BOUNDARIES FROM THIS MORNING/S CONVECTIVE COMPLEX PLUS A MCV CURRENTLY LOCATED ACROSS THE SOUTHERN PLAINS. SOME HI-RES MODELS SUGGEST ANOTHER MCS MAY DEVELOP AFTER SUNSET AND TRACK SOUTHWARD INTO THE AREA NORTH OF I-20 PRIOR TO DISSIPATION. WEAK VERTICAL SHEAR PROFILES IN COMBINATION WITH ABUNDANT LOW/MID LEVEL MOISTURE SUGGEST THAT STORMS WILL MAINLY BE PULSE TYPE SLOW MOVERS WITH BRIEF HEAVY RAINFALL...STRONG WIND GUSTS AND FREQUENT LIGHTNING STRIKES. MOVING INTO THE WEEKEND...THE STRONG UPPER RIDGE CENTERED OVER THE FOUR CORNERS AREA WILL BEGIN TO EXPAND/STRENGTHEN EASTWARD. THIS WILL RESULT IN A BIT MORE SUBSIDENT AND DRIER AIR ALOFT TO FILTER INTO WEST TEXAS AND SOUTHEAST NEW MEXICO. TEMPERATURES SHOULD BECOME WARMER...MID 90S TO NEAR 100F ACROSS THE LOWER ELEVATIONS...WHILE MORE EFFECTIVELY CAPPING AND DECREASING CONVECTIVE CHANCES ACROSS OUR WESTERN COUNTIES. DURING THE FIRST HALF OF NEXT WEEK...THE MAIN PORTION OF THE SUBTROPICAL RIDGE WILL CONTINUE TO DRIFT EASTWARD INTO THE GULF STATES...PLACING WEST TEXAS ON THE WESTERN PERIPHERY OF THIS UPPER RIDGE. THIS SUBTLE SYNOPTIC SHIFT WILL RESULT IN A MORE TYPICAL SUMMERTIME MONSOONAL CONVECTIVE PATTERN...WITH ISOLATED AFTERNOON/ EVENING THUNDERSTORM CHANCES CONFINED ACROSS THE GUADALUPE/DAVIS MOUNTAINS AND ACROSS SOUTHEAST NEW MEXICO. NEAR SEASONAL TEMPERATURES WITH AFTERNOON HIGHS MAINLY IN THE MID 90S CAN BE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 73 93 74 95 / 20 10 0 0 CARLSBAD NM 70 95 69 98 / 20 10 0 0 DRYDEN TX 72 94 74 97 / 0 0 0 0 FORT STOCKTON TX 69 96 70 98 / 10 0 0 0 GUADALUPE PASS TX 71 88 68 91 / 20 10 10 10 HOBBS NM 73 91 69 95 / 20 10 0 0 MARFA TX 58 90 59 90 / 20 10 10 10 MIDLAND INTL AIRPORT TX 72 95 70 97 / 10 0 0 0 ODESSA TX 70 95 70 97 / 10 0 0 0 WINK TX 73 98 73 101 / 20 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jul 15, 12:41 PM MDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 141 PM CDT THU JUL 15 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 141 PM CDT THU JUL 15 2010 /1241 PM MDT THU JUL 15 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE DAVIS AND GUADALUPE MOUNTAINS AND SOUTHEASTERN NEW MEXICO PLAINS THIS AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. ELSEWHERE...ACROSS PORTIONS OF THE PERMIAN BASIN...UPPER TRANS PECOS AND WESTERN LOW ROLLING PLAINS...ISOLATED THUNDERSTORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 15, 2:02 PM MDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 302 PM CDT THU JUL 15 2010 TXZ057-080-152030- VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU- 302 PM CDT THU JUL 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING SOUTHWESTERN CULBERSON AND WEST CENTRAL JEFF DAVIS COUNTIES UNTIL 330 PM CDT... AT 301 PM CDT...AN INTENSIFYING THUNDERSTORM WAS LOCATED 17 MILES SOUTHEAST OF VAN HORN MOVING SOUTHWEST AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND VERY HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jul 15, 2:25 PM MDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 325 PM CDT THU JUL 15 2010 TXZ057-080-152100- VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU- 325 PM CDT THU JUL 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTHWESTERN CULBERSON AND WEST CENTRAL JEFF DAVIS COUNTIES UNTIL 400 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST OF VAN HORN AT 325 PM CDT...MOVING WEST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. &&
Special weather statement, Jul 15, 2:56 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 356 PM CDT THU JUL 15 2010 TXZ074-080-152130- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 356 PM CDT THU JUL 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL JEFF DAVIS AND NORTH CENTRAL PRESIDIO COUNTIES UNTIL 430 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF FORT DAVIS AT 356 PM CDT...MOVING WEST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. &&
Special weather statement, Jul 15, 3:54 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 454 PM CDT THU JUL 15 2010 TXZ079-080-152230- PRESIDIO VALLEY-MARFA PLATEAU- 454 PM CDT THU JUL 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHERN PRESIDIO COUNTY UNTIL 530 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST OF MARFA AT 454 PM CDT...MOVING SOUTHWEST AT 5 TO 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jul 15, 4:14 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 514 PM CDT THU JUL 15 2010 TXZ080-152245- MARFA PLATEAU- 514 PM CDT THU JUL 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTH CENTRAL PRESIDIO COUNTY UNTIL 545 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 3 MILES SOUTHWEST OF MARFA AT 514 PM CDT...MOVING WEST AT 10 MPH. THIS STORM WAS OVER FM 2810. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jul 15, 4:53 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 553 PM CDT THU JUL 15 2010 NMZ028-152330- EDDY COUNTY PLAINS- 453 PM MDT THU JUL 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTH CENTRAL EDDY COUNTY UNTIL 530 PM MDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 4 MILES NORTHEAST OF ATOKA AT 453 PM MDT...MOVING WEST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:56 AM MDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Jul 15, 4:27 PM MDT | Areal Flood Advisory | MAF | Presidio | 2 hr |
| Jul 15, 1:49 AM MDT | Areal Flood Advisory | MAF | Lea | 3 hr |
| Jul 15, 5:38 PM MDT | Areal Flood Advisory | MAF | Eddy | 112 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.